MAUDE Adverse Event Report: EXACTECH, INC. Novation Hip Component; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

EXACTECH, INC. Novation Hip Component; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Model Number NV EHXL ALIP LNR G2 36MM
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Inflammation (1932); Fluid Discharge (2686)
Date of Event 08/08/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Concomitant medical products: serial #: (b)(4), catalog #: 170-36-03 - biolox delta femoral head 36mm od, +3.5mm, serial #: (b)(4), catalog #: 180-65-45 - alteon 6.5mm screw, 45mm.Based on review of all available information, there is no evidence to suggest that the reported event is related to any design issues.The cause of the subsequent revision was determined to be due to the incision was draining.These devices are used for treatment not diagnosis.
 
Event or Problem Description
It was reported that a male patient, initial right hip revision implant date, (b)(6) 2022, underwent a second revision procedure on (b)(6) 2022, approximately 2 months post the prior procedure.His incision was draining.The male patient was brought back for an irrigation and debridement of the right hip.The hip was dislocated, the femoral head removed and attention turned to the cup.The liner was removed with the help of a bone screw.The hip was washed thoroughly and new xle group 2 lipped poly, 36+3.5 biolox head, and 10 cc of intersep were implanted.The patient was last known to be in stable condition following the event.The device will not be returned.The hospital discarded it.No further information.

Brand Name
Novation Hip Component
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer Contact
kate jacobson
3523771140
MDR Report Key16195618
Report Number1038671-2023-00042
Device Sequence Number5807279
Product Code JDI
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K173583
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/19/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberNV EHXL ALIP LNR G2 36MM
Device Catalogue Number142-36-62
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/22/2022
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date01/18/2023
Supplement Report FDA Received Date08/19/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/08/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale